MAUDE Adverse Event Report: ANGIODYNAMICS PMTA ACCU2I LONG APPLICATOR; MICROWAVE APPLICATOR

ANGIODYNAMICS PMTA ACCU2I LONG APPLICATOR; MICROWAVE APPLICATOR
Catalog Number 900-601-US
Medical Device Problem Codes Detachment Of Device Component (1104); Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date the device has yet to be returned.Attempts are being made to obtain the device.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).Device not returned to date.
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: during an infusion procedure, it was note the marker band had slipped off the catheter and into the patient.The physician was able to successfully remove the maker band from the patient via a snare.There was no harm or injury to the patient due to this event.It was reported that the disposable device is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one pmta accu2i long applicator.A visual examination of the device noted that the tip of the applicator is fractured off.Functional testing could not be performed due to the condition of the returned device.The customer's reported complaint description of the tip fracture is confirmed.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.A possible contributing factor could have been handling damage; i.E.Lateral forces on the applicator tip.It is possible that the patient moving during the procedure while the applicator was in place could have contributed to the reported issue.The instructions for use, which is supplied to with catalog number, contains a statement "always advance the applicator into the target tissue using axial forces only.Avoid placing lateral forces on the applicator tip during placement or removal" and lateral forces on the applicator tip should be avoided both during insertion and removal.Failure to do so could result in damage to the microwave array, failure of the applicator and injury to the patient." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
Based on sample received by angiodynamics on june 13 2017: it was originally reported by the user on (b)(6) 2016 that there was a "fault with the applicator".A failure mode of "fault" would not be considered a reportable event.However, based on the sample evaluation performed on june 13 2017, it was noted the tip of the applicator had fractured off.This failure mode of "fracture" meets the criteria of reportability.There was no report of patient harm or injury due to this event.

Brand Name
PMTA ACCU2I LONG APPLICATOR
Common Device Name
MICROWAVE APPLICATOR
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6653296
Report Number1319211-2017-00070
Device Sequence Number1464941
Product Code NEY
UDI-Device IdentifierH787124018025
UDI-PublicH787124018025
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K122762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Catalogue Number900-601-US
Device Lot Number16190537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2016
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;